New to Meds

Discussion in 'Mental Health Disorders' started by Yoko Odinhart, Aug 16, 2014.

Thread Status:
Not open for further replies.
  1. Yoko Odinhart

    Yoko Odinhart Well-Known Member

    So, I'm going to be new to meds, starting tomorrow. I'm not sure what to expect, and I'm actually quite nervous about it. Especially after reading the side effects. The doc gave me Cymbalta. He said to take it in the morning, but I might actually take it when I get home from work. Are there any downsides with regard to taking it in the evening rather than the morning?

    My thoughts have been really bad lately.. I feel I've been on this rollercoaster for far too long.
     
  2. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    I had to take cymbalta in the morning as when I took it before bed I was literally awake all night. It's quite a stimulating anti depressant so I would strongly advise taking it in the morning. As for side effects initially it gave me quite bad nausea but this settled after a month or so. It also reduced my appetite. One of the strangest side effects I got was it made my pupils dilate to the point where my eyes looked black and people commented on it.
     
  3. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    There are reasons to take meds in the morning or evening - based on whether they help or hinder sleep and whether the properties they are looking for (for example anti anxiety) are more useful to have higher concentration in day when working... Particularly when first starting medications you should really try very hard to take exactly as directed. I would not be over concerned about side effects- if they occur and are an issue for more than a couple weeks then the Doctor will change them- but if you do not take exactly as prescribed you will make it much harder for Doctor to adjust.
     
  4. Ljt

    Ljt Well-Known Member

    Hi yoko, I would see how you go by taking them in the morning. I take 1 tablet a day. I used to take these at night but then woke feeling terrible and felt really sick so I started to take them in the late afternoon around 5pm and I found I didn't have much side effects, however everyone is different.

    The side effects lasted about 3 weeks but because I knew it was the tablets making me feel a bit sick I dealt with it and they soon stopped and I don't get any now.
    Don't worry about it.
     
  5. Yoko Odinhart

    Yoko Odinhart Well-Known Member

    Thanks for your responses. I take them in the morning as suggested. It helps me get through the day. Nights are still a bit rough, but I can handle it. Just have to wind myself down to be able to sleep.

    The nausea only lasted about 5 days, and would go away when I ate. Just have to remember to take it with food I can't eat a lot though. I always feel so full halfway through a meal. I'm usually the one that finishes a meal...

    Headaches get bad at times, but I'm used to the pain.

    About halfway through the day, I question whether I took my pill, and debate it for a little while. I have to remember it makes a sound as it passes my throat. Its weird, but that's how I get my mind to remember that I took it. My mind still likes to play tricks on me.

    I'll just keep trekking as always.
     
Thread Status:
Not open for further replies.